Texas, 2007

Hail in Texas, July 2, 2007

July 2, 2007 · NWS LUB · 1 event in 1 county or zone

An isolated thunderstorm developed rapidly over central Terry County along two colliding outflow boundaries shortly after 17:00 CST. Reports indicated large hail that ranged in size from nickels to quarters fell in Brownfield between 17:31 and 17:37 CST.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LUB wrote it up.

An isolated thunderstorm developed rapidly over central Terry County along two colliding outflow boundaries shortly after 17:00 CST. Reports indicated large hail that ranged in size from nickels to quarters fell in Brownfield between 17:31 and 17:37 CST. The storm quickly dissipated by 18:00 CST, and no damage was reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jul 2, 2:54 PM CST, 2 hours 37 minutes earlier.

Area forecast discussion, Jul 2, 2:54 PM CST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
354 PM CDT MON JUL 2 2007

.SHORT TERM...
UPPER LOW DRIFTING BY JUST TO THE EAST TONIGHT AND WEDNESDAY
SUPPORTING CHANCE-ISH MENTION OF THUNDER MAINLY SOUTHEAST HALF OF
THE AREA. PROJECTED CELL MOVEMENT ON WEST SIDE OF SHEAR AXIS ENOUGH
TO NEGATE SERIOUS CONCERN OF FLOODING AT THIS TIME. TEMPERATURES
CONTINUE MODERATED DUE TO MOIST AND SLIGHTLY UPSLOPING AIRMASS. FEW
MAJOR CHANGES FROM THE PREVIOUS FORECAST.  MCQUEEN

.LONG TERM...
MODELS SUGGEST THAT THE UPPER LEVEL LOW THAT WAS DRIVING THE STORMS
LOCATED ACROSS THE SOUTHEASTERN SOUTH PLAINS AND THE BIG COUNTRY
EARLIER THIS AFTERNOON...WILL MOVE TO THE SOUTHWEST AS A RESULT OF
THE RIDGE OFF TO THE WEST. THIS PATTERN SEEMS TO KEEP THE ATMOSPHERE
RELATIVELY MOIST. THEREFORE...AS THAT LOW MOVES OFF TO THE
SOUTHWEST...THAT INSTABILITY COULD PROMOTE SLIGHT CHANCES WHICH IS
NOTED IN THE POPS WEDNESDAY. BY WEDNESDAY AFTERNOON...MODELS SHOW A
WEAK FRONTAL BOUNDARY MOVING FROM NORTH TO SOUTH ACROSS THE CWA.
THIS FRONT...ALONG WITH THE MOIST ATMOSPHERE AND INCREASED
CONVERGENCE COULD GENERATE A FEW THUNDERSTORMS WEDNESDAY NIGHT
THROUGH THURSDAY. THAT UPPER LOW SEEMS TO CONTINUE TO PROMOTE STORMS
AS FAR OUT AS FRIDAY...WITH SLIGHT CHANCES MAINLY ACROSS THE
SOUTHERN CWA ARE NOTED IN THE GRIDS.

GFS HINTS AT A TROUGH ACROSS THE REGION MOVING FROM THE WEST TO
NORTHEAST ACROSS MOST OF THE CWA THIS COMING WEEKEND...WHICH IS THE
REASON BEHIND THE MENTIONABLE POPS. MONDAY AFTERNOON...GFS BREAKS
OUT A SMALL AMOUNT OF PRECIP WITH A PIECE OF ENERGY ALONG SOUTHERN
AREAS...HENCE THE SLIGHT CHANCES MENTIONED.

ALTHOUGH THE RIDGE WILL BUILD OUT IN THE WEST THIS WEEK...CLOUD
COVER MAY BE AN ISSUE IN REGARDS TO HIGH TEMPS. THEREFORE...TEMPS
WERE BUMPED DOWN A BIT THROUGH THE WEEKEND.

&&

.AVIATION...
LOW LEVEL MOISTURE WILL REMAIN IN ABUNDANCE THROUGH TONIGHT WITH
ENOUGH UPSLOPE COMPONENT FOR A THREAT OF IFR CIGS AT BOTH KCDS AND
KLBB. MVFR VSBYS MAY ALSO OCCUR AT KCDS. SHOWERS SHOULD REMAIN MOST
ABUNDANT JUST SOUTH OF KCDS AND JUST EAST OF KLBB.  MCQUEEN

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        66  90  65  93  64 /  10  10  10  10  20
TULIA         65  89  66  90  64 /  10  20  20  10  20
PLAINVIEW     66  86  67  91  67 /  20  20  20  10  20
LEVELLAND     66  89  68  91  67 /  20  20  20  10  20
LUBBOCK       69  87  68  91  68 /  20  20  20  10  20
BROWNFIELD    66  88  68  91  66 /  20  20  20  20  20
CHILDRESS     70  87  69  93  72 /  40  20  20  10  20
SPUR          70  86  69  90  69 /  40  30  20  20  20
ASPERMONT     68  86  70  91  71 /  60  40  30  20  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

05/29/05
Hazardous weather outlook, Jul 2, 3:06 AM CST, 14 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
406 AM CDT MON JUL 2 2007

TXZ021>044-030915-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
406 AM CDT MON JUL 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The radar

The Lubbock radar (KLBB), 68 km away, was scanning. The volume nearest the first event began at 23:31 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Terry

When
July 2, 5:31 PM CST to 5:37 PM CST
Where
Terry County, Brownfield
Measured
1 in hail
Reported by
Public
Coordinates
33.180, -102.280

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31748.